Alert archive / Arizona / Special Weather Statements in 2012

Special Weather Statement, NWS Tucson, AZ

July 10, 2012Cochise County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 10, 2012, 1:12 PM MST for Cochise County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2012, 1:12 PM MST (20:12 UTC)
Expired
Jul 10, 2012, 2:00 PM MST
In force
48 min
Issued by
NWS Tucson, AZ

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 124 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2489 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WWUS85 KTWC 102012
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
112 PM MST TUE JUL 10 2012

AZZ508-512-102100-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT
AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX
AZ-
112 PM MST TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 200
PM MST...

AT 106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER RUCKER CANYON...ABOUT 15 MILES SOUTHWEST OF 
RODEO...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH 
HEAVY RAIN. HEAVY FLOW IN NORMALLY DRY STREAMBEDS AND WASHES IS 
EXPECTED IN THE RUCKER CANYON AREA INCLUDING WHITEWATER DRAW.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
COCHISE COUNTY.

LAT...LON 3160 10931 3176 10952 3187 10934 3176 10921
TIME...MOT...LOC 2010Z 048DEG 6KT 3175 10934

$$
MEYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:00 AM MST, 4 hours 12 minutes earlier.

Area forecast discussion, Jul 10, 9:00 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
900 AM MST TUE JUL 10 2012

.SYNOPSIS...WIDESPREAD MOUNTAIN THUNDERSTORMS WITH STRONG OUTFLOWS
INTO VALLEY AND DESERT LOCATIONS THIS AFTERNOON AND EVENING.
OTHERWISE...AMPLE MOISTURE WILL PROVIDE SCATTERED MAINLY AFTERNOON
AND EVENING THUNDERSTORMS INTO NEXT WEEK.

&&

.DISCUSSION...MOISTURE IS DECENT THIS MORNING FOR THE SOUTHEAST
CORNER OF THE STATE...PRECIPITABLE WATER VALUES AROUND 1.3 (AS PER
SOUNDER ESTIMATES AND 12Z KTWC SOUNDING) AND SURFACE DEWPTS IN THE
UPPER 50S. CONSIDERING WEAK IMPULSE ACROSS WESTERN NEW MEXICO AS
WELL AS FAVORABLE NORTHEASTERLY TO EASTERLY FLOW WE SHOULD FIRE
EASILY IN THE EASTERN MOUNTAINS BY LATE MORNING AND EARLY
AFTERNOON...WITH THE ATMOSPHERE SUPPORTING STRONG OUTFLOWS INTO
VALLEY AND DESERT LOCATIONS DURING THE AFTERNOON AND EVENING HOURS.
TWEAKED FIRST AND SECOND PERIOD TO ENHANCE INITIAL MOUNTAIN ACTIVITY
AND BRING OUTFLOWS A LITTLE DEEPER INTO THE DESERTS THIS EVENING.

&&

.PREV DISCUSSION...I'M EXPECTING A MORE ACTIVE DAY THAN WHAT HAS
OCCURRED OVER THE PAST 3 DAYS AS STORMS...ESPECIALLY ALONG THE
RIM...PROPAGATE SSW ACROSS SE ARIZONA. WITH UPPER HIGH OVER NW AZ/SW
UTAH...BOTH NAM/GFS ARE SHOWING WEAK INVERTED TROF TO ROTATE OUT OF
WRN NM LATER TODAY AND  MOVE ACROSS SE...POSSIBLE ENHANCING
CONVECTIVE ACTIVITY. LOOKING AT ANOTHER HOT DAY...ESPECIALLY CENTRAL
AND WESTERN SECTIONS. A FEW LOCALS IN THE FAR WEST WILL BE BUMPING
UP AGAINST HEAT ADVISORY CRITERIA...BUT AREAL COVERAGE TO BIG ENOUGH
FOR WARRANT ISSUING ONE.

WEDNESDAY LOOKS TO BE ANOTHER ACTIVE DAY UNDER MODERATE E-SE FLOW
ALOFT. HIGHS WILL BE SEVERAL DEGREES COOLER THAN TODAY.

SOME DRIER AIR PUSHES INTO EASTERN AREAS ON THURSDAY AS UPPER HIGH
MIGRATES INTO EASTERN UTAH. THIS WILL CUT BACK ON AREAL COVERAGE OF
STORMS...ESPECIALLY IN THE EAST. HIGHS RIGHT AROUND NORMAL.

FRIDAY LOOKS LIKE A DOWN DAY AS UPPER HIGH CONTINUES TO MIGRATE EAST
INTO COLORADO.

ACTIVITY LIKELY TO PICK UP OVER THE WEEKEND AS FLOW ALOFT BECOMES
MORE SOUTHERLY...WHICH WILL IMPORT DEEPER MOISTURE ACROSS THE AREA.
WENT WITH CLIMO HIGHS...BUT COULD BE A FEW DEGREES COOLER.

&&

.AVIATION...SCT-BKN CLOUDS AT 10-13K FT AGL AND BKN-OVC CLOUDS AT
20K FT AGL...WITH ISOLD -SHRA CONTINUING THRU 10/14Z. BETWEEN 10/14Z
AND 10/19Z...SCT CLOUDS AT 7-10K FT AGL. AFT 10/19Z...EXPECT SCT-BKN
CLOUDS AT 6-9K FT AGL AND SCT TSRA/SHRA. WIND GUSTS TO 45 KTS AND
MVFR CIGS/VSBYS IN THE VICINITY OF STRONGEST TSRA. DIMINISHING TSRA
CHANCES AFT 11/04Z AND IMPROVING CEILINGS. OTHERWISE...SUSTAINED
SURFACE WIND GENERALLY LESS THAN 10 KTS THRU 11/14Z...WITH SOME
AFTERNOON AND EARLY EVENING GUSTS NEAR 20 KTS. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS
THE NEXT SEVEN DAYS...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS. STRONG...ERRATIC AND GUSTY WINDS WILL BE POSSIBLE WITH ANY OF
THE THUNDERSTORMS. OTHERWISE...EXPECT BREEZY AND GUSTY WINDS DURING
THE AFTERNOON AND EVENING HOURS DUE TO THE STRONG DAYTIME HEATING...
AND MAINLY LIGHT WINDS DURING THE OVERNIGHT AND EARLY MORNING HOURS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 10, 7:45 AM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
745 AM MST TUE JUL 10 2012

AZZ502>515-110845-
TOHONO O'ODHAM NATION-UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-
TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-
SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
745 AM MST TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORM DEVELOPMENT EXPECTED OVER THE MOUNTAINS THIS
AFTERNOON WITH STRONG OUTFLOWS PUSHING INTO VALLEY AND DESERT
LOCATIONS THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS FROM
STORMS FOLLOWED BY LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ501-110845-
WESTERN PIMA COUNTY-
745 AM MST TUE JUL 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF SHOWERS AND THUNDERSTORMS ROLLING IN FROM THE EAST IN
THE LATE AFTERNOON AND EVENING HOURS. STRONG GUSTY WINDS WILL BE
THE MAIN CONCERN WITH STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Jul 10, 1:12 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
112 PM MST TUE JUL 10 2012

AZZ508-512-102100-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT
AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX
AZ-
112 PM MST TUE JUL 10 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COCHISE COUNTY UNTIL 200
PM MST...

AT 106 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER RUCKER CANYON...ABOUT 15 MILES SOUTHWEST OF
RODEO...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. HEAVY FLOW IN NORMALLY DRY STREAMBEDS AND WASHES IS
EXPECTED IN THE RUCKER CANYON AREA INCLUDING WHITEWATER DRAW.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
COCHISE COUNTY.

LAT...LON 3160 10931 3176 10952 3187 10934 3176 10921
TIME...MOT...LOC 2010Z 048DEG 6KT 3175 10934

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:10 PM MSTSpecial Weather StatementTWCPinal50 min

Nearby

Special Weather Statements in Arizona, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.